Alert archive / Montana / High Wind Warnings in 2012

High Wind Warning 10, NWS Great Falls, MT

January 26, 2012

NWS Great Falls, MT issued this high wind warning at Jan 26, 2012, 8:24 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 26, 2012, 8:24 PM MST (03:24 UTC)
Expired
Jan 27, 2012, 3:14 AM MST
In force
7 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

771 
WWUS75 KTFX 270324
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
824 PM MST THU JAN 26 2012


MTZ009-270430-
/O.CAN.KTFX.HW.W.0009.000000T0000Z-120127T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
824 PM MST THU JAN 26 2012

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

STRONG AND GUSTY WINDS WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO
50 MILES WILL CONTINUE ACROSS THE AREA TONIGHT.

$$

MTZ014-271200-
/O.NEW.KTFX.HW.W.0010.120127T0324Z-120127T1200Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-
INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...LINCOLN
824 PM MST THU JAN 26 2012

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST FRIDAY FOR
ELEVATIONS BELOW 4000 FEET...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING FOR ELEVATIONS BELOW 4000 FEET...WHICH IS IN EFFECT
UNTIL 5 AM MST FRIDAY. 

* TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL CONTINUE TONIGHT
  AND DIMINISH TOWARDS MORNING.

* WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS TO 65 MPH.

* ELEVATIONS: FOR ELEVATIONS ABOVE 4000 FEET.

* LOCATIONS AFFECTED INCLUDE: FLESHER PASS...LINCOLN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
1 follow-up statement
287 
WWUS75 KTFX 271014
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
314 AM MST FRI JAN 27 2012

MTZ014-271115-
/O.CAN.KTFX.HW.W.0010.000000T0000Z-120127T1200Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-
INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...LINCOLN
314 AM MST FRI JAN 27 2012

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

WINDS IN THE FLESHER PASS AND SILVER CITY AREAS HAVE DIMINISHED
AND STRONG WINDS ARE NO LONGER EXPECTED. AS A RESULT...THE HIGH
WIND WARNING HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 26, 5:15 PM MST, 3 hours 9 minutes earlier.

Area forecast discussion, Jan 26, 5:15 PM MST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
515 PM MST THU JAN 26 2012

UPDATE TO AVIATION

.DISCUSSION...

TONIGHT THROUGH SATURDAY...WINDS HAVE INCREASED ALONG THE ROCKY
MOUNTAIN FRONT THIS AFTERNOON AS SHORTWAVE ENERGY MOVES THROUGH
THE AREA. AS A RESULT HAVE ISSUED A HIGH WIND WARNING FOR THE
NORTHERN ROCKY MOUNTAIN FRONT THROUGH EARLY FRIDAY MORNING THOUGH
WINDS SHOULD BE LIGHTER AT TIMES TONIGHT. BLOWING SNOW IS ALSO
EXPECTED IN THIS AREA WITH REDUCED VISIBILITIES AT
TIMES...ESPECIALLY OVER MARIAS PASS. OVERALL...UNSETTLED
NORTHWEST FLOW WILL RESIDE OVER THE REGION WITH A WEAK COOL FRONT
EXPECTED TO PASS THROUGH CENTRAL MONTANA TONIGHT. EVEN THOUGH LITTLE
MOISTURE IS EXPECTED WITH THIS SYSTEM...SOME LIGHT SNOW IS POSSIBLE
IN THE MOUNTAINS WITH LIGHT CONVECTIVE SHOWERS OVER THE PLAINS THIS
EVENING BEFORE SUNSET. NOT CONFIDENT ON PRECIP AMOUNTS IN THE PLAINS
GIVEN THE CONVECTIVE NATURE OF THE ACTIVITY THIS AFTERNOON AND WILL
CONTINUE TO MONITOR. TEMPERATURES WILL FALL CLOSER TO SEASONAL
AVERAGES FOR FRIDAY BUT WILL BE COOLER THAN OVER THE LAST FEW DAYS.
MAINLY DRY CONDITIONS ARE EXPECTED ON FRIDAY WITH MODELS HINTING AT
A VERY SMALL CHANCE OF MOUNTAIN SHOWERS SO HAVE KEPT SLIGHT CHANCE
POPS IN THE MOUNTAINS THROUGH TOMORROW. ANOTHER SHORTWAVE IS
EXPECTED FRIDAY NIGHT INTO SATURDAY AND AGAIN EXPECT ONLY SLIGHT
PRECIP CHANCES IN THE PLAINS WITH CHANCE OF PRECIP IN THE MOUNTAINS.
LITTLE MOUNTAIN SNOW ACCUMULATIONS ARE ANTICIPATED. MLV

SATURDAY NIGHT THROUGH THURSDAY...EXPECT A RATHER WINDY PERIOD OF
WEATHER SATURDAY NIGHT THROUGH SUNDAY...WITH THE STRONGEST WINDS
EXPECTED OVER THE ROCKY MOUNTAIN FRONT AND THE ADJACENT PLAINS. HIGH
WIND HIGHLIGHTS MIGHT BE NEEDED FOR THIS EVENT. EXPECT A CHANCE FOR
SHOWERS OVER MUCH OF THE REGION ON SUNDAY...BUT THE PRECIPITATION
AMOUNTS SHOULD BE FAIRLY LIGHT. THERE WILL BE ANOTHER CHANCE FOR
SHOWERS ON MONDAY AS A WEAK UPPER LEVEL DISTURBANCE MOVES THROUGH.
THEN ANY PRECIPITATION FROM TUESDAY THROUGH THURSDAY SHOULD BE
CONFINED MAINLY TO THE MOUNTAINS. AGAIN...PRECIPITATION AMOUNTS IN
THE MOUNTAINS LOOK TO BE ON THE LIGHT SIDE FROM TUESDAY THROUGH
THURSDAY. AFTERNOON HIGHS WILL GENERALLY AVERAGE ABOUT 5 TO 10
DEGREES ABOVE NORMAL THROUGH MUCH OF THE EXTENDED. BRUSDA

&&

.AVIATION...
UPDATED 0015Z.
CONDITIONS WILL MOSTLY REMAIN VFR THROUGH THE DAY ON FRIDAY ACROSS
NORTH CENTRAL...CENTRAL...AND SOUTHWEST MONTANA...UNLESS OTHERWISE
SPECIFIED BELOW. A DISTURBANCE ALOFT IS BRINGING GUSTY WESTERLY
WINDS WITH AREAS OF CLOUDS AND RAIN/SNOW SHOWERS TO THE AREA
CURRENTLY. THE CLOUDS/SNOW SHOWERS ARE GENERALLY OBSCURING THE TOPS
OF THE MOUNTAINS ACROSS WESTERN AND SOUTHWEST MONTANA. ISOLATED
RAIN/SNOW SHOWERS ARE LIMITED TO THE VICINITY OF A SURFACE LOW
PRESSURE SYSTEM ACROSS NORTH CENTRAL (KCTB KHVR) AND CENTRAL (KLWT)
MONTANA. HOWEVER...THE CANADIAN COLD FRONT WITH THIS LOW WILL SWING
SOUTH THROUGH THE AREA OVERNIGHT AS THE UPPER LEVEL DISTURBANCE
EXITS THE AREA...BRINGING SCATTERED SNOW SHOWERS WITH POSSIBLE MVFR
CONDITIONS AND DECREASING WINDS TO THE ENTIRE AREA. THESE SHOWERS
WILL DECREASE FROM THE NORTHWEST AFTER 06Z AND CONTINUE THROUGH 15Z.
MAINLY MID/HIGH LEVEL CLOUDINESS WITH SOME LINGERING MOUNTAIN
SHOWERS WILL PERSIST INTO THE DAY ON FRIDAY WITH GUSTY WESTERLY
WINDS INCREASING ONCE AGAIN.  COULSTON

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  21  33  20  38 /  20  10   0  10
CTB  18  32  16  33 /  10  10   0  10
HLN  18  30  12  34 /  10  10   0  10
BZN  15  31  12  36 /  10  20   0  10
WEY   3  19  -3  22 /  50  20  10  20
DLN  13  29  12  33 /  10  10   0  10
HVR  16  34  16  35 /  20  10  10  10
LWT  17  30  14  33 /  30  20   0  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 5 AM MST FRIDAY NORTHERN ROCKY MOUNTAIN
FRONT.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 26, 2:49 PM MST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
249 PM MST THU JAN 26 2012

MTZ010-012-014-044-046-048-049-272200-
EASTERN GLACIER-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-
TOOLE-EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
249 PM MST THU JAN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AREAS OF BLOWING SNOW CAN BE EXPECTED...ESPECIALLY ALONG THE ROCKY
MOUNTAIN FRONT AND THE ADJACENT FOOTHILLS THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG WINDS ARE POSSIBLE OVER THE ROCKY MOUNTAIN FRONT AND
EASTWARD TO THE INTERSTATE 15 CORRIDOR SATURDAY NIGHT INTO SUNDAY.
ADDITIONALLY PERIODS OF MOUNTAIN SNOW CAN BE EXPECTED SUNDAY
THROUGH MONDAY. THUS...HIGH WIND OR WINTER WEATHER HIGHLIGHTS
COULD BE ISSUED LATER THIS WEEK FOR THIS UPCOMING EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ008-011-013-015-045-047-050>055-272200-
BEAVERHEAD-HILL-CHOUTEAU-MADISON-LIBERTY-BLAINE-JUDITH BASIN-
FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
249 PM MST THU JAN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ009-272200-
NORTHERN ROCKY MOUNTAIN FRONT-
249 PM MST THU JAN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT THROUGH EARLY FRIDAY MORNING.
HIGH WINDS AND BLOWING SNOW ARE EXPECTED TONIGHT CAUSING HAZARDOUS
TRAVEL CONDITIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG WINDS ARE POSSIBLE OVER THE ROCKY MOUNTAIN FRONT AND
EASTWARD TO THE INTERSTATE 15 CORRIDOR SATURDAY NIGHT INTO SUNDAY.
ADDITIONALLY PERIODS OF MOUNTAIN SNOW CAN BE EXPECTED SUNDAY
THROUGH MONDAY. THUS...HIGH WIND OR WINTER WEATHER HIGHLIGHTS
COULD BE ISSUED LATER THIS WEEK FOR THIS UPCOMING EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jan 26, 3:40 PM MST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
340 PM MST THU JAN 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     NON-TSTM WND GST HEART BUTTE             48.29N 112.84W
01/26/2012  M64 MPH          PONDERA            MT   MESONET

            64 MPH WIND GUSTS AT HEART BUTTE RAWS

&&

CZ

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 3:34 AM MSTHigh Wind WatchTFX35 hr
Jan 27, 3:35 PM MSTHigh Wind WarningTFX55 hr

Nearby

High Wind Warnings in Montana, 2012Every high wind warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.